Alert archive / Arizona / Dust Storm Warnings in 2009
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at Aug 2, 2009, 4:26 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 4:26 PM MST (23:26 UTC)
- Expired
- Aug 2, 2009, 7:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at Aug 2, 2:00 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 2, 2:00 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN AUG 2 2009 .SYNOPSIS...HIGH PRESSURE SHIFTING BACK NORTHWARD WILL BRING A SOUTHEASTERLY FLOW AND DEEPER MOISTURE BACK INTO THE AREA. EXPECT A MARKED INCREASE IN SHOWERS AND THUNDERSTORMS THE FIRST HALF OF THE WEEK. && .DISCUSSION...OUTFLOW FROM ORGANIZED COMPLEX IN NORTHWEST MEXICO HAS JUMP-STARTED THE MOISTURE INCREASE AS SUSPECTED. ON THE SHALLOW SIDE HOWEVER...AS SURFACE DEWPTS IN THE 50S EARLIER HAVE MIXED INTO THE 40S...BUT ENOUGH FOR MOUNTAIN STORMS TO GET STARTED. HIGHER PRECIPITABLE WATER VALUES FROM THE TIGHT MOISTURE GRADIENT NEAR THE INTERNATIONAL BORDER ARE EBBING NORTHWARD AND WE SHOULD BE BACK UP TO 1 INCH BY NOW IN MOST AREAS. A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON BUT STILL NOT BACK TO CLIMO LEVELS YET. WE WILL NEED TO WATCH FOR QUICK MICROBURSTS WITH DRY BOUNDARY LAYER AND GOOD MOMENTUM FROM CLOUD LEVELS. AS THE HIGH PROGRESSES BACK INTO A MORE FAVORABLE POSITION EAST AND THEN NORTHEAST OF THE AREA...THE SOUTHEASTERLY FETCH WILL INCREASE AND DRAW MOISTURE FURTHER IN. IN ADDITION...A REMNANT IMPULSE IS SHAPING UP TO COME OUT OF CHIHUAHUA AND INTO NORTHERN SONORA MONDAY. THE NORTHERN PERIPHERY WILL BE FAVORABLE FOR ENHANCED CONVECTION AND SOME STRONG STORMS THROUGH SOUTHEAST ARIZONA MONDAY AFTERNOON WITH SOME ACTIVITY PERSISTING THROUGH EVENING HOURS. CONDITIONS WILL BE FAVORABLE FOR A DEEPER INTRUSION BY TUESDAY WITH THIS FEATURE. AS THE UNSEASONABLY STRONG LOW OFF THE NORTHERN CALIFORNIA COAST PUSHES INLAND AROUND MID WEEK...THE FLOW WILL BECOME MORE SOUTHERLY AND THEN START TO GAIN A MODEST WESTERLY COMPONENT TOWARD THE END OF THE WEEK. AS THIS HAPPENS THE MAIN MOISTURE TRACK WOULD THEN BEGIN A SHIFT EASTWARD AGAIN. AFTER A BUSY TIME FOR THE FIRST HALF OF THE WEEK...THE SECOND HALF MAY AGAIN START TO SEE A DOWNTURN FROM THE WEST. && .AVIATION...INCREASED MOISTURE IN THE LOWER LEVELS WILL LEAD TO GREATER TSTM COVERAGE THIS AFTERNOON AND EVENING AND EVEN MORE MONDAY. EXPECT SCT-BKN CUMULOFORM CLOUDS CONTINUING INTO THE EVENING AT THE TERMINALS WITH BASES 7-10K FT AGL. THE MAIN THREAT FROM THE THUNDERSTORMS IN THE AFTERNOON AND EVENING WILL BE STRONG GUSTY WINDS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...INCREASING MOISTURE WILL BRING ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS STARTING TODAY AND INCREASING THROUGH THE MIDDLE OF THE WEEK. AS THIS HAPPENS...SURFACE RELATIVE HUMIDITY VALUES WILL ALSO INCREASE TOWARD MORE TYPICAL EARLY AUGUST LEVELS. && .CLIMATE...THE FINAL NUMBERS FOR JULY ARE IN FOR TUCSON...AND IT WAS DEFINITELY A WARM ONE. IT WAS OUR 3RD HOTTEST MONTH EVER /90.1 DEGREE AVERAGE DAILY TEMP...2.9 DEGREES ABOVE AVERAGE/ AND 3RD HOTTEST JULY EVER. WE HAD OUR WARMEST AVERAGE MONTHLY LOW TEMPERATURE EVER AT 77.6 DEGREES /OLD RECORD 76.9 IN 2005/. SUNDAY WAS THE 23RD DAY IN A ROW WHERE WE FAILED TO FALL BELOW 75 DEGREES...CONTINUING THIS RECORD LONG STREAK. THE OLD RECORD FOR NUMBER OF LOWS AT OR ABOVE 75 IN A ROW WAS 18 DAYS IN 2003 AND 2006. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 2, 10:14 AM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1014 AM MST SUN AUG 2 2009 AZZ019-029>035-030700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1014 AM MST SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER WEST CENTRAL NEW MEXICO THIS MORNING HAS RESULTED IN AN EASTERLY FLOW INTO SOUTHEAST ARIZONA. A MOIST OUTFLOW FROM ORGANIZED ORIGINATING FROM CONVECTION IN SOUTHERN NEW MEXICO AND NORTHERN CHIHUAHUA MEXICO LAST EVENING PUSHED INTO THE AREA FROM THE EAST OVERNIGHT. ALTHOUGH THIS HAS MOISTENED UP THE LOWER LEVELS... THIS MOISTURE IS RATHER SHALLOW. IT WILL BE ENOUGH MOISTURE HOWEVER TO ALLOW ISOLATED THUNDERSTORM ACTIVITY TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY HIGHER TERRAIN SOUTHEAST OF TUCSON. ALTHOUGH AN INCREASING MID LEVEL EASTERLY FLOW THIS AFTERNOON SHOULD ALLOW FOR A FEW THUNDERSTORMS TO ORGANIZE INTO CLUSTERS...MOST THUNDERSTORMS WILL BE PULSE-TYPE IN NATURE. GIVEN THE FAIRLY DRY AIRMASS...THE MAIN THREAT FROM THESE STORMS TODAY WILL BE DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS THE HIGH CENTER MOVES INTO NORTHERN NEW MEXICO...THE RESULTING SOUTHEAST FLOW WILL INCREASE AND DRAW DEEP MOISTURE POOLED UP IN NORTHERN MEXICO INTO SOUTHEAST ARIZONA. IN ADDITION...A DISTURBANCE CURRENTLY IN CHIHUAHUA MEXICO WILL MOVE INTO NORTHERN SONORA MONDAY. THE NORTHERN PERIPHERY OF THIS DISTURBANCE WILL BE FAVORABLE FOR ENHANCED CONVECTION AND SOME STRONG STORMS ACROSS SOUTHEAST ARIZONA MONDAY AFTERNOON WITH SOME ACTIVITY PERSISTING THROUGH EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Dust Storm Warnings in Arizona, 2009Every dust storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.